Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Nov 15, 2021, 8:49 PM EST for Tioga County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2021, 8:49 PM EST (01:49 UTC)
- Expired
- Nov 15, 2021, 9:45 PM EST
- In force
- 56 min
- Issued by
- NWS State College, PA
County Tioga County, PA
The radar
The Binghamton radar (KBGM), 106 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS81 KCTP 160149 SPSCTP Special Weather Statement National Weather Service State College PA 849 PM EST Mon Nov 15 2021 PAZ037-160245- Tioga PA- 849 PM EST Mon Nov 15 2021 ...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF TIOGA COUNTY... HAZARDS...A lake effect snow band accompanied by winds of 20 MPH which can rapidly reduce visibility to less than a quarter of a mile. LOCATION AND MOVEMENT...At 841 PM EST, a lake effect snow band was near Lawrenceville. The band extended southeastward across Route 15 near Mansfield. The southern edge of the band was just north of Covington. THIS LAKE EFFECT SNOW BAND WILL continue across the same area through 930 PM. SAFETY INFO... Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time to reach your destination. && LAT...LON 4170 7689 4198 7761 4200 7761 4200 7693 TIME...MOT...LOC 0141Z 281DEG 34KT 4195 7716 $$ Martin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Nov 15, 7:36 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 15, 7:36 PM EST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service State College PA 736 PM EST Mon Nov 15 2021 .SYNOPSIS... An upper level trough will exit the region to the east tonight. Lake effect snow showers will continue through tonight with minor accumulations. A nice moderating trend will set in for mid week, pushing temperatures above normal by about 10 degrees on Wed. Cooler weather will follow another cold front later Thursday. No big rain events are expected with the cool down. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 730 pm/0030z update... A lake-effect band remains in place this evening from the western southern tier of NY into northern Warren, McKean, and western Potter counties. Although the appearance of the band looks a bit more ragged recently, we still expect it to remain generally in its current position for another 6 hours or so. Thus, the Winter Weather Advisory will remain in tact. Elsewhere, a band of lighter lake enhanced/upslope snowfall continues to stream into southwestern Clearfield, Cambria, and northern Somerset counties. RWIS cameras over the more elevated terrain within this region indicates snow of very light intensity, and if anything conditions will become less favorable later tonight with backing flow, so we don't expect much in the way of accumulations/impacts. One thing we may have to watch for later tonight over the Laurels is patchy freezing drizzle, as the moisture perhaps becomes too shallow for ice production in the cloud bearing layer. At this juncture, it looks like light snow will just taper off to precipitation free conditions, with any freezing drizzle very limited. Just the same though, we'll keep a close eye on it. Generally light snow showers/flurries over the northern mountains (east of Coudersport) and also into Clinton county (north of Lock Haven) should be tapering down with time. Over the Middle and Lower Susquehanna Valleys where downsloping has taken full effect, skies should remain clear-partly cloudy overnight. Lows by daybreak will range from the mid 20s over the higher terrain, to the lower 30s in the Lower Susquehanna Valley. 5 pm/22z update... We've issued a near-term Winter Weather Advisory for Warren and McKean counties (mostly northern sections of these counties) through most of the overnight hours (until 4 am). A steady-state Lake Erie band continues early this evening from the western southern tier of NY into northwestern PA (Warren, McKean, and Potter counties). Given a moist and elevated mixed/unstable layer, little expected variation in band placement through this evening, and occasional in-cloud flashes seen within this band, we feel it will be intense enough to drop locally 3-6" of snow over the next 6-12 hours. Most of this snow is likely to fall through about midnight and be emphasized over the higher terrain. These amounts also jive well with the latest high-resolution model output, including the HRRR and HREF. This lake-effect band should begin to weaken and drift northward during the pre-dawn hours, as the flow backs and warm advection commences just above the boundary layer. Earlier discussion... Upper trough axis pushing off the northern Mid Atlantic and through southern New England. Scattered lake enhanced snow showers persisting especially north of I80 after a relative lull early this afternoon, likely thanks to a fast moving secondary shortwave traversing the region. High resolution models sharpen and solidify activity into a few narrower bands which target Warren and parts of McKean County this evening with some additional light accumulations. Large scale subsidence behind the departed upper trough has brought partial clearing to many areas east of the Alleghenies. NW flow regime for the rest of central/western/northern PA through tonight with lake enhanced, orographic snow showers across the Allegheny Plateau with boundary layer flow tapping moisture from Lakes Huron and Erie. The fast moving shortwave may support some brief rain or snow showers into the Middle Susq River Valley this evening. Favored snowbelt of Warren and Mckean counties appears likely to see an additional 1-2 inches through early Tuesday morning. Lake effect snow showers over northern PA dwindle and winds diminish late tonight, as surface ridge builds in from the Ohio Valley. Expect mainly flurries from the predawn hours until sunrise. Mins to range from the mid 20s north to the lower 30s southeast. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... The arrival of surface ridge should bring fair and somewhat milder conditions Tuesday with light winds. As the high pushes off the east coast, expect a warmer southerly return flow on Wednesday. Large scale subsidence under upper ridge should ensure dry weather for most of the area Wednesday. However, models indicate a surge of low level moisture, combined with an upsloping southerly flow, could yield some low clouds and patchy drizzle over the northwest mountains on Wednesday. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... High pressure and dry weather to start Wednesday will soon be overtaken by an approaching cold front from the west, which will lead to rain showers beginning late Wednesday/Thursday morning and stick around all day Thursday. Cold air behind the front may turn some of that rain into snow flurries for late Thursday evening/Thursday night. Eventually, all precip will transition to snow or a rain/snow mix as the system exits early Friday morning. Lake-effect snow showers will linger in the far northwestern counties for Friday. Dry weather is expected for Saturday. The next system moves in sometime during the day on Sunday bringing another round of precipitation. The rain/snow mix will linger into the beginning of the week. Temperatures will vary greatly this week, with high temperatures on Wednesday and Thursday getting into the 50s and 60s. The next day on Friday, however, high temperatures plummet to the 30s and 40s and will likely stay there for the remainder of the period. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... For the 00Z TAF package, looking at some snow bands into BFD overnight. Some light snow showers into AOO, UNV, and JST at times. Used a TEMPO group at BFD to handle the heavier snow showers. VFR conditions across other sites like IPT, MDT, and LNS. After about mid morning, CIGS will become VFR across the whole area. Good conditions expected for the rest of Tuesday into Wed. Outlook... Wed...MVFR cigs possible. Thu...Restrictions in SHRA. Gusty. Fri...Becoming VFR. Sat...Dry with VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 AM EST Tuesday for PAZ004-005. && SYNOPSIS...DeVoir NEAR TERM...Jurewicz/DeVoir SHORT TERM...DeVoir LONG TERM...Gutierrez AVIATION...Martin
Hazardous weather outlook, Nov 15, 4:50 PM EST, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 450 PM EST Mon Nov 15 2021 PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-162200- Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 450 PM EST Mon Nov 15 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-162200- Warren-McKean- 450 PM EST Mon Nov 15 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall to the NWS via phone, social media or e:mail.
In the hours before
Special weather statement, Nov 15, 8:49 PM EST, 0 minutes before
Special Weather Statement National Weather Service State College PA 849 PM EST Mon Nov 15 2021 PAZ037-160245- Tioga PA- 849 PM EST Mon Nov 15 2021 ...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF TIOGA COUNTY... HAZARDS...A lake effect snow band accompanied by winds of 20 MPH which can rapidly reduce visibility to less than a quarter of a mile. LOCATION AND MOVEMENT...At 841 PM EST, a lake effect snow band was near Lawrenceville. The band extended southeastward across Route 15 near Mansfield. The southern edge of the band was just north of Covington. THIS LAKE EFFECT SNOW BAND WILL continue across the same area through 930 PM. SAFETY INFO... Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time to reach your destination. && LAT...LON 4170 7689 4198 7761 4200 7761 4200 7693 TIME...MOT...LOC 0141Z 281DEG 34KT 4195 7716 Martin
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.